OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Steven A. Burns
  • Vol. 24, Iss. 9 — Sep. 1, 2007
  • pp: 2837–2842

Scalar modified Bessel–Gauss beams and waves

S. R. Seshadri  »View Author Affiliations


JOSA A, Vol. 24, Issue 9, pp. 2837-2842 (2007)
http://dx.doi.org/10.1364/JOSAA.24.002837


View Full Text Article

Enhanced HTML    Acrobat PDF (323 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

For modified Bessel–Gauss beams, the modulating function for the Gaussian, instead of a Bessel function of real argument, is a Bessel function of imaginary argument. The modified Bessel–Gauss beams and their full wave generalizations are treated with particular attention to the spreading properties on propagation for the azimuthal mode numbers m = 0 and m = 1 . The spreading on propagation of the peak and the null in the radiation pattern obtained in the propagation direction for m = 0 and m = 1 , respectively, is substantially less for the modified Bessel–Gauss waves than that for the corresponding Bessel–Gauss waves. The total power transported by the waves is determined and compared with that of the corresponding paraxial beam to assess the quality of the paraxial beam approximation for the wave. The powers in the Bessel–Gauss wave and the modified Bessel–Gauss wave are finite in contrast to that in the Bessel wave. With respect to both the spreading properties and the quality of the paraxial beam approximation, the modified Bessel–Gauss beam is an improvement over the Bessel–Gauss beam.

© 2007 Optical Society of America

OCIS Codes
(260.1960) Physical optics : Diffraction theory
(350.5500) Other areas of optics : Propagation
(350.7420) Other areas of optics : Waves

ToC Category:
Physical Optics

History
Original Manuscript: January 12, 2007
Revised Manuscript: May 29, 2007
Manuscript Accepted: June 4, 2007
Published: August 13, 2007

Citation
S. R. Seshadri, "Scalar modified Bessel-Gauss beams and waves," J. Opt. Soc. Am. A 24, 2837-2842 (2007)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-24-9-2837

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited